Alert archive / North Dakota / Wind Chill Warnings in 2022
Wind Chill Warning 4, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind chill warning at Jan 19, 2022, 3:01 PM CST for 17 counties in North Dakota; 10 counties in Minnesota. It took effect at Jan 19, 2022, 6:00 PM CST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2022, 3:01 PM CST (21:01 UTC)
- In effect from
- Jan 19, 2022, 6:00 PM CST
- Expired
- Jan 20, 2022, 12:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Grand Forks, ND
All 27 counties
Clay County, MN, Kittson County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 16 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.0 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
836 WWUS43 KFGF 192101 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 301 PM CST Wed Jan 19 2022 MNZ001>005-007-008-013>015-022-029-NDZ006>008-014>016-024-026>030- 038-039-049-052>054-201800- /O.NEW.KFGF.WC.W.0004.220120T0000Z-220120T1800Z/ /O.EXT.KFGF.WC.Y.0006.000000T0000Z-220120T0000Z/ West Polk-Norman-Clay-Kittson-Roseau-West Marshall-East Marshall- Pennington-Red Lake-East Polk-Mahnomen-Wilkin-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Mahnomen, Naytahwaush, Waubun, Breckenridge, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin 301 PM CST Wed Jan 19 2022 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON CST THURSDAY... * WHAT...For the Wind Chill Warning, dangerously cold wind chills expected. Wind chills as low as 50 below zero. For the Wind Chill Advisory, very cold wind chills. Wind chills as low as 40 below zero. * WHERE...Portions of northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...For the Wind Chill Warning, from 6 PM this evening to noon CST Thursday. For the Wind Chill Advisory, until 6 PM CST this evening. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. If outside, make sure you wear appropriate winter clothing. Use caution while outside. Wear appropriate winter clothing. && $$ MNZ006-009-016-017-023-024-027-028-030>032-040-201800- /O.CON.KFGF.WC.Y.0006.000000T0000Z-220120T1800Z/ Lake Of The Woods-North Beltrami-North Clearwater-South Beltrami- South Clearwater-Hubbard-West Becker-East Becker-West Otter Tail- East Otter Tail-Wadena-Grant- Including the cities of Baudette, Red Lake, Redby, Ponemah, Bagley, Clearbrook, Bemidji, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, and Barrett 301 PM CST Wed Jan 19 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY... * WHAT...Very cold wind chills. Wind chills as low as 40 below zero. * WHERE...Portions of central, north central, northwest and west central Minnesota. * WHEN...Until noon CST Thursday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while outside. Wear appropriate winter clothing. && $$
3 follow-up statements
488 WWUS43 KFGF 200338 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 938 PM CST Wed Jan 19 2022 MNZ001>005-007-008-013>015-022-029-NDZ006>008-014>016-024-026>030- 038-039-049-052>054-201800- /O.CON.KFGF.WC.W.0004.000000T0000Z-220120T1800Z/ West Polk-Norman-Clay-Kittson-Roseau-West Marshall-East Marshall- Pennington-Red Lake-East Polk-Mahnomen-Wilkin-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Mahnomen, Naytahwaush, Waubun, Breckenridge, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin 938 PM CST Wed Jan 19 2022 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST THURSDAY... * WHAT...Dangerously cold wind chills as low as 50 below zero. * WHERE...Portions of northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...Until noon CST Thursday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. If outside, make sure you wear appropriate winter clothing. && $$ MNZ006-009-016-017-023-024-027-028-030>032-040-201800- /O.CON.KFGF.WC.Y.0006.000000T0000Z-220120T1800Z/ Lake Of The Woods-North Beltrami-North Clearwater-South Beltrami- South Clearwater-Hubbard-West Becker-East Becker-West Otter Tail- East Otter Tail-Wadena-Grant- Including the cities of Baudette, Red Lake, Redby, Ponemah, Bagley, Clearbrook, Bemidji, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, and Barrett 938 PM CST Wed Jan 19 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY... * WHAT...Very cold wind chills as low as 40 below zero. * WHERE...Portions of central, north central, northwest and west central Minnesota. * WHEN...Until noon CST Thursday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while outside. Wear appropriate winter clothing. && $$
403 WWUS43 KFGF 201006 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 406 AM CST Thu Jan 20 2022 MNZ001>005-007-008-013>015-022-029-NDZ006>008-014>016-024-026>030- 038-039-049-052>054-201800- /O.CON.KFGF.WC.W.0004.000000T0000Z-220120T1800Z/ West Polk-Norman-Clay-Kittson-Roseau-West Marshall-East Marshall- Pennington-Red Lake-East Polk-Mahnomen-Wilkin-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Mahnomen, Naytahwaush, Waubun, Breckenridge, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin 406 AM CST Thu Jan 20 2022 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Dangerously cold wind chills. Wind chills as low as 50 below zero. * WHERE...Portions of northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...Until noon CST today. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. If outside, make sure you wear appropriate winter clothing. && $$ MNZ006-009-016-017-023-024-027-028-030>032-040-201800- /O.CON.KFGF.WC.Y.0006.000000T0000Z-220120T1800Z/ Lake Of The Woods-North Beltrami-North Clearwater-South Beltrami- South Clearwater-Hubbard-West Becker-East Becker-West Otter Tail- East Otter Tail-Wadena-Grant- Including the cities of Baudette, Red Lake, Redby, Ponemah, Bagley, Clearbrook, Bemidji, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, and Barrett 406 AM CST Thu Jan 20 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Very cold wind chills. Wind chills as low as 40 below zero. * WHERE...Portions of central, north central, northwest and west central Minnesota. * WHEN...Until noon CST today. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while outside. Wear appropriate winter clothing. && $$
935 WWUS43 KFGF 201759 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 1159 AM CST Thu Jan 20 2022 NDZ006-007-014-015-024-026-028-038-049-052-054-210600- /O.EXP.KFGF.WC.W.0004.000000T0000Z-220120T1800Z/ /O.NEW.KFGF.WC.Y.0007.220120T1800Z-220121T0600Z/ Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Griggs-Barnes-Ransom- Sargent-Western Walsh- Including the cities of Cando, Langdon, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Cooperstown, Valley City, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, Edinburg, Adams, and Lankin 1159 AM CST Thu Jan 20 2022 ...WIND CHILL ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Portions of northeast and southeast North Dakota. * WHEN...Until midnight CST tonight. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while outside. Wear appropriate winter clothing. && $$ MNZ001>005-007-008-013>015-022-029-NDZ008-016-027-029-030-039-053- 210900- /O.EXP.KFGF.WC.W.0004.000000T0000Z-220120T1800Z/ /O.NEW.KFGF.WC.Y.0007.220120T1800Z-220121T0900Z/ West Polk-Norman-Clay-Kittson-Roseau-West Marshall-East Marshall- Pennington-Red Lake-East Polk-Mahnomen-Wilkin-Pembina- Eastern Walsh-Grand Forks-Steele-Traill-Cass-Richland- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Mahnomen, Naytahwaush, Waubun, Breckenridge, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Grafton, Park River, Grand Forks, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Fargo, and Wahpeton 1159 AM CST Thu Jan 20 2022 ...WIND CHILL ADVISORY IN EFFECT UNTIL 3 AM CST FRIDAY... ...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Portions of northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...Until 3 AM CST Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while outside. Wear appropriate winter clothing. && $$ MNZ006-009-016-017-023-024-027-028-030>032-040-211200- /O.EXT.KFGF.WC.Y.0006.000000T0000Z-220121T1200Z/ Lake Of The Woods-North Beltrami-North Clearwater-South Beltrami- South Clearwater-Hubbard-West Becker-East Becker-West Otter Tail- East Otter Tail-Wadena-Grant- Including the cities of Baudette, Red Lake, Redby, Ponemah, Bagley, Clearbrook, Bemidji, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, and Barrett 1159 AM CST Thu Jan 20 2022 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 6 AM CST FRIDAY... * WHAT...Very cold wind chills. Wind chills as low as 35 below zero. * WHERE...Portions of central, north central, northwest and west central Minnesota. * WHEN...Until 6 AM CST Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while outside. Wear appropriate winter clothing. && $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill warning went out at Jan 19, 2:38 PM CST, 23 minutes earlier.
Area forecast discussion, Jan 19, 2:38 PM CST, 23 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
238 PM CST Wed Jan 19 2022
.SHORT TERM...(This evening through Thursday night)
Issued at 238 PM CST Wed Jan 19 2022
Wind chills tonight into tomorrow morning will be the main
challenge for the period.
Upper trough will continue to dig into MN/WI this afternoon and
tonight. Surface high pressure currently centered over central
North Dakota will move further southeast into the southern Red
River Valley overnight. Clear skies and light winds will lead to
prime radiative cooling and lows should bottom out in the 20s
below zero, with a few -30s not out of the question. Winds will be
lighter than currently, but think there will be enough of a
gradient to bring wind chills down below -40 for all except our
far eastern counties. Several spots in northeastern ND are already
in the -35 to -40 range and will get down to warning criteria very
quickly this evening. For simplicity's sake, kept timing all one
block and upgraded to warning for all of our eastern ND and the
western portion of our MN counties from 00Z until 18Z tomorrow,
but there will be some variation on when wind chills get down into
criteria.
The surface high moves off to the east tomorrow and winds pick
back up from the southeast. Wind chills will likely continue to be
at least advisory criteria into Thursday afternoon, but will hold
off on any extensions to headlines for now. The next upper
shortwave will approach from eastern MT by Thursday night, with
south winds picking up and increasing clouds helping readings in
the west actually start to rise overnight. Some falling precip
will be possible towards morning as the shortwave approaches,
along with some patchy blowing snow as the pressure gradient
increases.
.LONG TERM...(Friday through Wednesday)
Issued at 238 PM CST Wed Jan 19 2022
The chances for impactful weather during the upcoming extended
period will revolve around blowing/drifting and then falling snow
followed by another period of dangerous cold early next week.
Falling snow should not be the prime concern surrounding the system
(cold front) for Fri aftn into the eve; rather southerly winds ahead
of it and more northerly winds succeeding it will yield the threat
of impacts caused by blowing and drifting of the snow.
Sun night into Mon system looks to be a sharper clipper with the low
center bisecting the state of North Dakota in some fashion, while
offering more in the way of FGEN and banding potential. Ensembles
wouldn't be picking up on this too well this far out, so confidence
is lacking in strength and placements. For what it might be worth
the GEFS are wetter than the ECMWF ensembles, tallying 4 or 5 inches
of 7 day snowfall, most of which would fall from the stronger
clipper.
Then the next batch of cold intrudes for the first couple of days
next week : NBM ensembles do depict a rather large spread in temps,
with the more likely solution keeping us near or below zero through
Tue.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1128 AM CST Wed Jan 19 2022
Skies have mostly cleared out across the forecast area, but some
ice crystals suspended in the air are still causing some ceilings
to be reported at the MN airports. There is also some reductions
to vis with some BLSN, which should decrease later this afternoon
as winds slowly come down. TAF sites should all be VFR by this
evening. Northwest winds with gusts above 20 kts will slowly
decrease this evening and become more westerly, then southwesterly
by the end of the period.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Wind Chill Warning from 6 PM this evening to noon CST Thursday
for NDZ006>008-014>016-024-026>030-038-039-049-052>054.
Wind Chill Advisory until 6 PM CST this evening for NDZ006>008-
014>016-024-026>030-038-039-049-052>054.
MN...Wind Chill Warning from 6 PM this evening to noon CST Thursday
for MNZ001>005-007-008-013>015-022-029.
Wind Chill Advisory until 6 PM CST this evening for MNZ001>005-
007-008-013>015-022-029.
Wind Chill Advisory until noon CST Thursday for MNZ006-009-016-
017-023-024-027-028-030>032-040.
SHORT TERM...JR
LONG TERM...WJB
AVIATION...JRHazardous weather outlook, Jan 19, 3:30 AM CST, 11 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 330 AM CST Wed Jan 19 2022 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-200930- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 330 AM CST Wed Jan 19 2022 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Pockets of reduced visibilities in blowing snow will continue this morning but ease through the day. Wind chills during the day and evening will run 25 below to 35 below zero, and reach into the 45 below zero range for some areas later tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Wind Chills Thursday morning will be in the 30 below to 45 below zero range. Friday will see a front move through with south winds ahead of it and northwest winds behind it causing some blowing and drifting snow. Chance for some snow as well with a 40 percent chance for more than 1 inch. This could bring travel impacts. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Chill Warnings in North Dakota, 2022Wind Chill Warnings in Minnesota, 2022Every wind chill warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.